Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SemenSkinRegimen

Accutane = Permanent Eczema?

My pharmacist noticed I was off accutane now and filling prescriptions for Zertec (anti-itch med) and also buying a bunch of moisturizers.

He was on Accutane ten years ago and said the eczema is for life!

I can't take this . . . My skin is super sensitive. I can't keep up this "babying my skin" regimen for life.

Has anyone had their eczema go away after 6 months - 1 year after accutane? Please I need encouragement!

Share this post


Link to post
Share on other sites

I heard eczema was connected to your state of mind. Try not to get down about it so much. Keep treating your skin like crazy but don't let yourself get crazy over it. There's no reason for why a skin condition cannot be bettered... you have the topical care done.. maybe it's time to get your mind in gear. I've been looking into hypnosis to get rid of self--sabotage..

Share this post


Link to post
Share on other sites

i never knew it was perminant, i don't think it is, unless you had excema before the accutane. try elidel, or protopic. provided they are still on the market, I'm not sure if they are, but they are extremely effective against eczema and can usually completely clear it.

i think i heard they were taken off the market though, i'm not sure if that is true or not, but my sister had eczema (not accutane related) and the elidel completely cleared it.

edit:nvm, i think they are still available why else would they have their websites still up.

http://www.protopic.com/

Elidel

Share this post


Link to post
Share on other sites

i hope it's not permanent. I've developed random patches up my right arm since accutance. I had it on the back of my neck a few years ago though and it seemed to go on its own and hasn't come back.

Eczema is made worse during winter though due to the constant warming and cooling of you skin (being out in the cold and then going inside and warming up) - it causes your skin to lose moisture so bare that in mind if i keeps recurring.

Share this post


Link to post
Share on other sites

well, if you had exczema before accutane, it probably wasn't caused by accutane. accutane could have aggravated it though, and caused a flare up.

Share this post


Link to post
Share on other sites

the pharm didnt hand me my meds and say that. it was during a long conversation we had before he closed shop one night. he used "self-disclosure" as a form of "therapeutic communication" ok? stop hating.

as for the mind-body thing, yeah . . . not the case. i was feeling great because my acne was gone when the eczema first started. getting stressed does make it worse, but it is not the primary trigger. dry skin is the primary trigger, hun.

i have prescriptions for elidel, protopic, and atopiclair. as well as steroids. they all keep it under control but after noticing side effects i started using those meds VERY sparingly. skin cancer and stretch marks are not worth it. zyrtec an antihistamine is my best med now. it keeps me from itching it.

i discovered that moisturizing and mineral oil baths work better than the meds anyway. when my eczema first flared up it was because i was taking long hot showers. i also had the air conditioner on 24/7 which robbed all the moisture out of my bedroom. so now i have a humidifier.

i posted this two months ago. im approaching 6 months off tane and i can see that my skin is getting less sensitive. i hope it continues. i still get eczema all over but it is not as severe and is easier to treat. occassionaly it even dissipates on its own.

to his credit the pharm did say the first six months are the worse especially the winter but after a year it'd be much better.

Share this post


Link to post
Share on other sites

It took a year post-tane but mine did go away. It depends what your triggers are though, as to whether or not it goes away. I also think it depends on what type of excema you have. For me it wasn't just tane-induced so I'll always have flare-ups, but I think it was only form the tane then you ahve a good chance of it going away, but you do have to baby it until it does, so it doesn't get worse.

Share this post


Link to post
Share on other sites

oooooooohhhhhhhhhhhhhh snap. I hate hearing this kind of shit. i gotta stop reading this site and getting more crap in my head to stress about. Im getting a bit but i have psoriasis on my scalp and that seems to be getting better wich is odd. anyway it gets better and im sure it will clear up within the year.

Share this post


Link to post
Share on other sites
oooooooohhhhhhhhhhhhhh snap. I hate hearing this kind of shit. i gotta stop reading this site and getting more crap in my head to stress about. Im getting a bit but i have psoriasis on my scalp and that seems to be getting better wich is odd. anyway it gets better and im sure it will clear up within the year.

Share this post


Link to post
Share on other sites
oooooooohhhhhhhhhhhhhh snap. I hate hearing this kind of shit. i gotta stop reading this site and getting more crap in my head to stress about. Im getting a bit but i have psoriasis on my scalp and that seems to be getting better wich is odd. anyway it gets better and im sure it will clear up within the year.

Share this post


Link to post
Share on other sites

yes the trigger is the weather mostly.

when temps get into the thirties it starts. below freezing eczema gets really bad. not sure if its because that means the heat is on full blast 24 hours a day which dries out the air indoors (and its cold so you cant be outdoors) or if there's another component to it.

also hot baths, showers forget about it! just being rough with skin in general. the humidifier in my room is what saves me from my skin peeling off though.

right now the weather warmed up again and the eczema is almost gone. it has been getting better overall too. when it comes its not as severe and goes away in days instead of weeks.

thanks im glad someone finally said "i had accutane eczema but it eventually went away in a year" that is what my derm and pharmacist said would happen.

im not sure how accutane helps psoriasis or rosacea even. but its used in much less doses mind you than for acne. so maybe it has what they call a paradoxical effect at low doses?? that doesnt make much sense because micro dose accutane is used for moderate acne.

one component of accutane therapy is that it stops oil production but another is that it normalized keratinization, so maybe the latter is what helps psoriasis and rosacea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×